Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 33, NWS El Paso, TX

April 20, 20117 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this red flag warning at Apr 20, 2011, 8:48 PM MDT for 7 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 21, 2011, 2:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 20, 2011, 8:48 PM MDT (02:48 UTC)
In effect from
Apr 21, 2011, 2:00 PM MDT
Expired
Apr 21, 2011, 8:00 PM MDT
In force
6 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 2.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2011-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2011-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6036 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

048 
WWUS84 KEPZ 210248
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
848 PM MDT WED APR 20 2011

...CRITICAL FIRE WEATHER CONDITIONS RETURN TO SOUTHERN NEW MEXICO
AND FAR WEST TEXAS...

.A SERIES OF WEATHER DISTURBANCES WILL TRACK ACROSS THE INTER
MOUNTAIN WEST AND SOUTHERN ROCKY MOUNTAINS OVER THE NEXT FEW DAYS.
THESE WILL BRING INCREASING WINDS ALOFT OVER OUR AREA...WHILE
CREATING LOWER SURFACE PRESSURE TO OUR NORTHEAST AND STRENGTHENING
PRESSURE GRADIENTS OVER THE REGION AS A RESULT. CONTINUED MOSTLY
SUNNY SKIES...WILL ALLOW MIX DOWN OF THESE WINDS TO COMBINE WITH
THOSE FROM DEVELOPMENT OF THE LOWER PRESSURE. THIS WILL MEAN GUSTY
AFTERNOON WINDS FOR MOST AREAS. THE STRONG WINDS...COMBINED WITH
VERY LOW RELATIVE HUMIDITES IN AN EXISTING STATE OF EXTREME
DROUGHT...WILL CREATE CRITICAL FIRE CONDITIONS FOR OUR AREA
FOR THE NEXT FEW DAYS.

NMZ111>113-TXZ055-056-211500-
/O.NEW.KEPZ.FW.W.0033.110421T2000Z-110422T0200Z/
/O.NEW.KEPZ.FW.A.0029.110422T2000Z-110423T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
848 PM MDT WED APR 20 2011

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM MDT THURSDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...
111...112 AND 113...

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 055...056...111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM
MDT THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
EARLY FRIDAY EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND
  LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND
  SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND
  SACRAMENTO MOUNTAINS. WEST TEXAS FIRE WEATHER ZONES 055 EL
  PASO...AND FIRE WEATHER ZONE 056 HUDSPETH.

* WIND...FOR THURSDAY...SOUTHWEST WINDS AT THE 20-FOOT LEVEL 15 TO
  25 MPH WITH GUSTS AS HIGH AS 35 MPH. FOR FRIDAY...SIMILAR
  SUSTAINED WIND SPEEDS AND GUSTS ARE EXPECTED.

* HUMIDITY...FOR THURSDAY...MINIMUM RELATIVE HUMIDITIES WILL RANGE
  FROM THE SINGLE DIGITS OVER THE LOWLANDS...TO MIDDLE TEENS OVER
  THE SACRAMENTO AND CAPITAN MOUNTAINS. FOR FRIDAY...MIN RELATIVE
  HUMIDITES WILL RANGE FROM THE SINGLE DIGITS AGAIN OVER THE
  LOWLANDS...TO THE LOW TEENS OVER HIGHER REACHES OF THE
  SACRAMENTO AND CAPITAN MOUNTAINS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT
  AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TRIPOLI
2 follow-up statements
202 
WWUS84 KEPZ 211355
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
755 AM MDT THU APR 21 2011

...CRITICAL FIRE WEATHER CONDITIONS RETURN TO SOUTHERN NEW MEXICO
AND FAR WEST TEXAS...

.A SERIES OF WEATHER DISTURBANCES WILL TRACK ACROSS THE INTER
MOUNTAIN WEST AND SOUTHERN ROCKY MOUNTAINS OVER THE NEXT FEW
DAYS. THESE WILL BRING INCREASING WINDS ALOFT OVER OUR AREA...
WHILE CREATING LOWER SURFACE PRESSURE TO OUR NORTHEAST AND
STRENGTHENING PRESSURE GRADIENTS OVER THE REGION AS A RESULT.
CONTINUED MOSTLY SUNNY SKIES...WILL ALLOW MIX DOWN OF THESE WINDS
TO COMBINE WITH THOSE FROM DEVELOPMENT OF THE LOWER PRESSURE.
THIS WILL MEAN GUSTY AFTERNOON WINDS FOR MOST AREAS. THE STRONG
WINDS...COMBINED WITH VERY LOW RELATIVE HUMIDITES IN AN EXISTING
STATE OF EXTREME DROUGHT...WILL CREATE CRITICAL FIRE CONDITIONS
FOR OUR AREA FOR THE NEXT FEW DAYS.

NMZ111>113-TXZ055-056-212000-
/O.CON.KEPZ.FW.W.0033.110421T2000Z-110422T0200Z/
/O.CON.KEPZ.FW.A.0029.110422T2000Z-110423T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
755 AM MDT THU APR 21 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 055...056... 111...112 AND 113...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH EARLY FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY
FOR FIRE WEATHER ZONES 055...056... 111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM
MDT THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
EARLY FRIDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND 
  LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND 
  SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND 
  SACRAMENTO MOUNTAINS. WEST TEXAS FIRE WEATHER ZONES 055 EL 
  PASO...AND FIRE WEATHER ZONE 056 HUDSPETH. 

* WIND...FOR THURSDAY...SOUTHWEST WINDS AT THE 20-FOOT LEVEL 15 
  TO 25 MPH WITH GUSTS AS HIGH AS 35 MPH. FOR FRIDAY...SIMILAR 
  SUSTAINED WIND SPEEDS AND GUSTS ARE EXPECTED. 

* HUMIDITY...FOR THURSDAY...MINIMUM RELATIVE HUMIDITIES WILL RANGE
  FROM THE SINGLE DIGITS OVER THE LOWLANDS...TO MIDDLE TEENS OVER
  THE SACRAMENTO AND CAPITAN MOUNTAINS. FOR FRIDAY...MIN RELATIVE
  HUMIDITES WILL RANGE FROM THE SINGLE DIGITS AGAIN OVER THE
  LOWLANDS...TO THE LOW TEENS OVER HIGHER REACHES OF THE
  SACRAMENTO AND CAPITAN MOUNTAINS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
TRIPOLI
461 
WWUS84 KEPZ 212046
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
246 PM MDT THU APR 21 2011

...CRITICAL FIRE WEATHER CONDITIONS RETURN TO SOUTHERN NEW MEXICO
AND FAR WEST TEXAS...

.A SERIES OF WEATHER DISTURBANCES WILL TRACK ACROSS THE INTER
MOUNTAIN WEST AND SOUTHERN ROCKY MOUNTAINS OVER THE NEXT FEW
DAYS. THESE WILL BRING INCREASING WINDS ALOFT OVER OUR AREA...
WHILE CREATING LOWER SURFACE PRESSURE TO OUR NORTHEAST AND
STRENGTHENING PRESSURE GRADIENTS OVER THE REGION AS A RESULT.
CONTINUED MOSTLY SUNNY SKIES...WILL ALLOW MIX DOWN OF THESE WINDS
TO COMBINE WITH THOSE FROM DEVELOPMENT OF THE LOWER PRESSURE.
THIS WILL MEAN GUSTY AFTERNOON WINDS FOR MOST AREAS. THE STRONG
WINDS...COMBINED WITH VERY LOW RELATIVE HUMIDITES IN AN EXISTING
STATE OF EXTREME DROUGHT...WILL CREATE CRITICAL FIRE CONDITIONS
FOR OUR AREA THROUGH THIS WEEKEND.

NMZ111>113-TXZ055-056-221500-
/O.UPG.KEPZ.FW.A.0029.110422T2000Z-110423T0200Z/
/O.NEW.KEPZ.FW.W.0034.110422T2000Z-110423T0200Z/
/O.NEW.KEPZ.FW.A.0030.110423T1900Z-110424T0300Z/
/O.CON.KEPZ.FW.W.0033.000000T0000Z-110422T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
246 PM MDT THU APR 21 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...
056...111...112 AND 113...

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM MDT FRIDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...
111...112 AND 113...

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
EARLY SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 055...056...111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM
MDT FRIDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING. THE FIRE WEATHER WATCH FOR FRIDAY HAS BEEN
UPGRADED TO THIS RED FLAG WARNING.



* AFFECTED AREA...REMAINDER OF TODAY AND FRIDAY...FIRE WEATHER ZONE 111
  SOUTHWEST DESERTS AND LOWLANDS. FIRE WEATHER ZONE 112 SOUTH
  CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER
  ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS. FIRE WEATHER ZONE 055
  EL PASO...FIRE WEATHER ZONE 056 HUDSPETH.

* WIND...FOR THURSDAY...SOUTHWEST WINDS AT THE 20-FOOT LEVEL 15 TO
  25 MPH WITH GUSTS AS HIGH AS 35 MPH. FOR FRIDAY AND SATURDAY...SIMILAR
  SUSTAINED WIND SPEEDS AND GUSTS ARE EXPECTED.

* HUMIDITY...FOR THURSDAY...MINIMUM RELATIVE HUMIDITIES WILL RANGE
  FROM THE SINGLE DIGITS OVER THE LOWLANDS...TO MIDDLE TEENS OVER
  THE SACRAMENTO AND CAPITAN MOUNTAINS. FOR FRIDAY AND SATURDAY...MIN
  RELATIVE HUMIDITES WILL RANGE FROM THE SINGLE DIGITS AGAIN OVER
  THE LOWLANDS...TO THE MID TO UPPER TEENS OVER HIGHER REACHES OF
  THE SACRAMENTO AND CAPITAN MOUNTAINS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ110-221500-
/O.NEW.KEPZ.FW.A.0030.110423T1900Z-110424T0300Z/
SOUTHWEST MOUNTAINS-
246 PM MDT THU APR 21 2011

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONE 110...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY
AFTERNOON THROUGH EARLY SATURDAY EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS.

* WIND...SOUTHWEST WINDS AT THE 20-FOOT LEVEL 15 TO 25 MPH WITH
  GUSTS AS HIGH AS 40 MPH. 

* HUMIDITY...MIN RELATIVE HUMIDITES WILL RANGE FROM NEAR 10...TO
  THE MID TO UPPER TEENS OVER HIGHER REACHES OF THE GILA NATIONAL
  FOREST...ALDO LEOPOLD WILDERNESS AND THE BLACK RANGE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.  CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
TRIPOLI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 20, 3:32 PM MDT, 5 hours 16 minutes earlier.

Area forecast discussion, Apr 20, 3:32 PM MDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
332 PM MDT WED APR 20 2011

.SYNOPSIS...
DRY WINDY CONDITIONS WILL CONTINUE FOR THE NEXT SEVEN DAYS.
TEMPERATURES WILL RUN A FEW DEGREES ABOVE NORMAL WITH NO CHANCE
FOR RAIN THROUGH THE WEEKEND.

&&

.DISCUSSION...
WE'LL SEE OUR DRY ZONAL FLOW TRANSITION TO A DRY SOUTHWEST FLOW
WHICH WILL EVENTUALLY TRANSITION TO A DRY NORTHWEST FLOW...GET THE
PICTURE. ON THURSDAY WE WILL SEE A ZONAL FLOW ACROSS THE AREA.
THIS WILL HELP RETURN A SURFACE LEE SIDE TROUGH TO THE AREA WHICH
MEANS OUR WINDS WILL BEGIN TO PICK UP...BUT SHOULD STAY AT BREEZY
OR LESS. MORE OF THE SAME ON FRIDAY WITH A LITTLE BETTER UPPER
WIND SUPPORT SO WE WILL SEE WINDS PUSH INTO THE BREEZY CATEGORY AT
THE LEAST. THE MAIN CULPRIT FOR THE INCREASED UPPER LEVEL WINDS
WILL BE A SHORT WAVE THAT WILL DASH ACROSS NORTHERN NEW MEXICO
FRIDAY MORNING. LIKE ALL THE SYSTEMS THIS SPRING SO FAR...THIS
SYSTEM WILL BE TO FAR NORTH TO GIVE US ANYTHING MORE THAN WINDS.

AS WE HEAD INTO THE COMING WEEKEND WE WILL SEE A LONGER WAVE
TROUGH SETTLE OVER THE SOUTHWEST WHICH WILL CONTINUE TO KEEP US
DRY AND SLOWLY INCREASE OUR SURFACE WINDS. THE WINDS ON SATURDAY
WILL BE WINDY AND MORE OF THE SAME ON SUNDAY. BY NEXT MONDAY WE
WILL SEE A VIGOROUS LEE SIDE TROUGH DEVELOP ALONG WITH STRONGER
WINDS MOVING IN ALOFT SO WE COULD SEE WINDS REACH INTO THE WIND
ADVISORY CATEGORY. ON TUESDAY THE MAIN TROUGH ACCESS WILL HAVE
SWUNG ON THROUGH SO WE WILL SEE A NORTHWEST FLOW DEVELOP ALOFT AND
WE WILL CONTINUE TO BE AT LEAST WINDY. BY THE MIDDLE PART OF NEXT
WEEK THE EXTENDED MODELS ARE INDICATING THAT WE WILL SEE AN UPPER
LEVEL RIDGE BUILD INTO THE SOUTHWEST. HOPEFULLY THIS WILL GIVE US
A BREAK FROM THE WINDY CONDITIONS...BUT NOT FROM THE DROUGHT
CONDITIONS.

LOOKING AT TEMPERATURES ON THURSDAY AND FRIDAY WE WILL SEE OUR
HIGHS RUNNING FIVE TO SEVEN DEGREES ABOVE NORMAL. FOR THE WEEKEND
WE WILL SEE TEMPERATURES RUNNING THREE TO FIVE DEGREES ABOVE
NORMAL. ON MONDAY BEHIND THE TROUGH OUR TEMPERATURES WILL RUN A
COUPLE OF DEGREES BELOW NORMAL...BUT FOR THE MIDDLE PART OF NEXT
WEEK WE WILL SEE OUR HIGHS RUNNING TWO TO FOUR DEGREES ABOVE
NORMAL.

&&

.AVIATION...VALID 21/00Z-22/00Z.
VFR THU PD. SCT-BKN250. SFC WINDS 250/10-20KT TIL 03Z THEN 28008KT
THEN AFT 17Z 24015G25KT. OCNL MDT TURBC OVR NR MTNS / SLOPES BLO
15K MSL.
&&

.FIRE WEATHER...
WEST SOUTHWEST WINDS AT THE SURFACE AND ALOFT WILL CONTINUE THROUGH
THE WEEKEND RESULTING IN MORE OF THE SAME...BREEZY AFTERNOONS  WITH
HUMIDITIES UNDER 15% MAINTAINING A VERY HIGH FIRE DANGER. THE
CLOSEST ANY MOISTURE WILL GET TO OUR AREA IS THE NORTHERN THIRD OF
NEW MEXICO AND THE NEW MEXICO TEXAS BORDER. ALL OF THE FIRE WEATHER
ZONES REMAIN IN THE EXTREME DROUGHT CATEGORY WITH NO RELIEF IN SIGHT
AT THIS TIME. WINDS WILL BE UNDER RED FLAG CRITERION TODAY BUT WILL
"APPROACH" CRITICAL VALUES ON THURSDAY AND MAY ACTUALLY REACH RED
FLAG CONDITIONS FRIDAY THROUGH MONDAY AS A SERIES OF STRONGER
DISTURBANCES ALOFT MOVE ACROSS NEW MEXICO. VERY STRONG WINDS ARE
EXPECTED SUNDAY AND MONDAY. MIN RH VALUES WILL STAY UNDER 15 PERCENT
WITH THE OVERALL HAINES INDEX STAYING IN THE 4 CATEGORY FOR MOST
AREAS TODAY AND THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 59  89  61  87  59 /   0   0   0   0   0
SIERRA BLANCA TX        55  88  57  85  55 /   0   0   0   0   0
LAS CRUCES              56  88  58  86  56 /   0   0   0   0   0
ALAMOGORDO              53  88  55  84  53 /   0   0   0   0   0
CLOUDCROFT              38  66  40  65  38 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   52  85  54  83  52 /   0   0   0   0   0
SILVER CITY             45  75  47  74  45 /   0   0   0   0   0
DEMING                  52  86  54  85  52 /   0   0   0   0   0
LORDSBURG               52  85  54  84  52 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

BRICE/NOVLAN
Hazardous weather outlook, Apr 20, 5:17 AM MDT, 15 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
517 AM MDT WED APR 20 2011

NMZ022>025-030>032-TXZ055-056-211130-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
517 AM MDT WED APR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

BREEZY TO WINDY THURSDAY THROUGH SATURDAY WITH WEST TO SOUTHWEST
WINDS GUSTING TO AROUND 35 MPH DURING THE AFTERNOON AND EARLY
EVENING.

WINDY SUNDAY THROUGH TUESDAY WITH WEST TO SOUTHWEST WINDS GUSTING
NEAR 50 MPH OVER MANY LOCATIONS...MAINLY DURING THE AFTERNOON AND
EARLY EVENING. BLOWING DUST WILL REDUCE VISIBILITIES TO UNDER A MILE
OVER A FEW AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ROGASH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 8:48 PM MDTFire Weather WatchEPZDoña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more18 hr
Apr 21, 2:46 PM MDTFire Weather WatchEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more47 hr
Apr 21, 2:46 PM MDTRed Flag WarningEPZDoña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more29 hr

Nearby

Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.